MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-120/I20-40
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Rupture (2208)
Date of Event 02/19/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, a suprarenal stent graft extension and two (2) limb stent graft extensions to treat an abdominal aortic aneurysm (aaa).Approximately 4 years post initial procedure, the patient presented emergently with aneurysm rupture and sent to the emergency room.The patient expired.The cause of death was not provided.No further information was provided.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the rupture event reported is unconfirmed.This is not consistent with the reported adverse event/incident.The most likely causation for the reported event is indeterminate.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b3: date of event-date has been updated g2: contact office- name has been updated g4: date received by manufacturer has been updated.H6: result code: remove code 3233 h6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11486514
Report Number2031527-2021-00135
Device Sequence Number3412676
Product Code MIH
UDI-Device Identifier00818009014399
UDI-Public(01)00818009014399(17)170914
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2017
Device Model NumberBEA28-120/I20-40
Device Lot Number1590565022
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2021
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT - 1265066006; AFX LIMB STENT GRAFT - 1612277008; AFX VELA SUPRARENAL - 1669575003; AFX LIMB STENT GRAFT - 1265066006; AFX LIMB STENT GRAFT - 1612277008; AFX VELA SUPRARENAL - 1669575003
Outcome Attributed to Adverse Event Death;
Patient Age60 YR